Tornadoes · United States · Kentucky · 2011
EF0 tornado, Hickman to Fulton, Kentucky, February 24, 2011
From Hickman to Fulton, this EF0 tornado ran 1.1 miles across Fulton County on February 24, 2011, touching down at 6:15 PM CST and reaching 50 yards wide. It killed nobody, and did $30,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- February 24, 2011
- Touchdown
- 6:15 PM CST (00:15 UTC)
- Lifted
- 6:17 PM CST (00:17 UTC)
- On the ground
- 2 minutes
- Path length
- 1.1 miles (1.8 km)
- Path width
- 50 yards (46 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- County
- Fulton County
- Touchdown point
- 36.560, -89.179
- Lift-off point
- 36.563, -89.159
- Record number
- 1102241815-01
What the Weather Service recorded
A powerful mid-level shortwave trough ejected east-northeast across the southern Plains, reaching the lower and mid Mississippi Valley during the night. In the lower levels, a low intensified as it tracked from Oklahoma into southern Missouri during the day, then across the Lower Ohio Valley in the evening. To the east of the low, a warm front advanced northward to the Lower Ohio Valley. Storms moving east-northeast evolved into an extensive QLCS (quasi-linear convective system) that produced scattered wind damage and a few tornadoes. Preceding the QLCS, widespread heavy rain accompanied the warm front.
This tornado touched down near the intersection of Highways 1099 and 125 and travelled east one mile to the high school. Some windows were blown out of a house. A patio roof was ripped off and thrown 100 yards. Half of a garage roof was blown off. Debris was blown into trees. A mail box was blown over. Some shingles were off of four other homes. A metal dugout was destroyed at the high school. Peak winds were estimated near 80 mph.
The initial touchdown point was about two miles northwest of Fulton at the Amtrak station on U.S. Highway 51. At initial touchdown, a few power poles were snapped and lying across power lines. A citywide power outage affected Fulton. Further northeast, two grain bins were tossed for several hundred yards, damaging nearby grain storage bins. Several sheds and garages were damaged or destroyed. A field irrigation system was toppled. Hundreds of trees were snapped or uprooted. A barn was destroyed. Several homes and barns had roof or shingle damage. Two campers were blown over. Peak winds were estimated at 95 mph. The average path width was 100 yards. The tornado crossed into Hickman County as it moved along Kentucky Highway 2569.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
37 minutes of warning. NWS PAH issued a tornado warning for this county at 23:38 UTC, 37 minutes before the tornado touched down, in force until 00:15 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 09:00 UTC | 03:02 UTC | Flash Flood Watch | PAH |
| 09:20 UTC | 12:15 UTC | Flood Advisory | PAH |
| 09:28 UTC | 12:30 UTC | Flood Advisory | PAH |
| 12:13 UTC | 15:15 UTC | Flood Advisory | PAH |
| 12:30 UTC | 15:30 UTC | Flood Advisory | PAH |
| 15:37 UTC | 03:30 UTC | Flood Advisory | PAH |
| 23:38 UTC | 00:15 UTC | Tornado Warning | PAH |
| 00:33 UTC | 00:48 UTC | Severe Thunderstorm Warning | PAH |
| 00:35 UTC | 00:46 UTC | Tornado Warning | PAH |
| 01:33 UTC | 06:30 UTC | Flash Flood Warning | PAH |
| 01:48 UTC | 02:43 UTC | Tornado Watch | PAH |
| 06:25 UTC | 18:30 UTC | Flood Warning | PAH |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Moderate Risk, with a 0.15 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 19:32 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the tornado touched down at Feb 24, 5:55 PM CST, 20 minutes earlier.
Area forecast discussion, Feb 24, 5:55 PM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
555 PM CST THU FEB 24 2011
.UPDATE...
UPDATED AVIATION DISCUSSION FOR 00Z TAFS.
&&
.DISCUSSION...
LATEST SURFACE ANALYSIS DEPICTS LOW OVER SOUTHWEST OK WITH A STRONG
WARM FRONT EXTENDING EASTWARD THROUGH AR THROUGH MEM TO BWG. ANOTHER
WEAK WARM FRONT OR BOUNDARY EXTENDED NORTHEAST INTO SC MO. THE
ATTENDANT COLD FRONT EXTENDED SOUTH THROUGH TEXAS. INFRA RED
SATELLITE INDICATED CLOUD TOPS COOLING NORTHEAST OF THE SURFACE LOW
ASSOCIATED UPPER LEVEL SHORTWAVE ROTATING THROUGH CENTRAL PLAINS.
THE LATEST MODEL RUNS ARE IN REASONABLE AGREEMENT WITH STORM SYSTEM
POISED TO MOVE THROUGH THE AREA. AGREE WITH SWODY1 THE GREATEST
THREAT OF SEVERE WILL BE SOUTH OF THE PAH CWA. HOWEVER...THE UPPER
LEVEL SHORT WAVE WILL PHASE WITH THE SURFACE LOW AS IT MOVES THROUGH
THE AREA...CAUSING THE LOW TO DEEPEN AS THE SYSTEM INTENSIFIES.
FORECAST SOUNDING SHOW AS PRECIPITABLE WATER APPROACHING 1.5 THIS
COMBINED WITH ALREADY OVER AN INCH OF RAINFALL THIS MORNING WILL
CONTINUE THE FLOODING THREAT. SURFACE BASED INSTABILITY RATHER
LIMITED UNTIL AFTER 00Z FRI. LI'S ARE POSITIVE UNTIL EVENING WITH NO
CAPE UNTIL THE AFOREMENTIONED TIME EITHER. EVEN AFTER 00Z CAPE STAYS
WELL BELOW 500 J/KG. HOWEVER THE SHEAR WILL BE IMPRESSIVE AND MAY
OVERCOME THE LACK OF INSTABILITY ALONG THE FRONT AND WITH THE
PASSAGE OF THE LOW 0-1KM HELICITY ARE IN THE 500-700 M2S2 WITH 0-6KM
OVER 1000 M2S2. THE AREA OF GREATEST SHEAR WILL BE ALONG AND SOUTH
OF THE OHIO RIVER IN KY...SWIN...AND SIL. AND ALONG AND SOUTH OF US
HIGHWAY 60 ACROSS SEMO. WITH THE 850MB JET AROUND 75 KNOTS
PLUS...VERTICALLY STACKED LOW OVERHEAD...AND A FRONTAL
BOUNDARY...THERE IS A DEFINITE THREAT OF SEVERE. ALTHOUGH AS
MENTIONED BEFORE AND SUPPORTED BY SWODY1 A MUCH GREATER THREAT EXIST
TO OUR SOUTH WHERE SURFACE BASED INSTABILITY IS GREATER.
AFTER MIDNIGHT TONIGHT EXPECT THE THREAT TO EXIT TO OUR EAST WITH
WEAK HIGH PRESSURE BUILDING IN AS THE FLOW ALOFT BECOMES ZONAL
THROUGH SATURDAY NIGHT.
MAIN FORECAST ISSUE IN THE LONGER TERM WILL COME WITH ANOTHER STRONG
MID LVL SHORT WAVE AND ASSOCIATED COLD FRONT THAT WILL ROTATE NE
INTO THE MID MS RIVER VALLEY...MAINLY SUN NIGHT INTO MON MORNING.
SOMEWHAT GOOD NEWS AND BAD NEWS WITH THIS SYSTEM.
FIRSTLY...THE BAD NEWS IS THAT IT LOOKS AS THOUGH THE MID LVL LOW
WILL BE STRONGER THAN THE ONE MOVING THROUGH TONIGHT...AND THE SFC
LOW WILL BE PASSING FURTHER NORTH ACROSS IL...WHICH WILL PUT US IN
MORE UNSTABLE AIR THAN TODAY. THUS...WITH THE STRONG WIND FIELDS
INVOLVED...THE CHC OF AT LEAST SCT STRONG TO SVR CONVECTION LOOKS
LIKE A GOOD BET. TIMING IS AN ISSUE THO...WITH THE CANADIAN MODEL
SUGGESTING SUN EVENING...THE GFS SUGGESTING LATER SUN NIGHT...AND
THE ECMWF SUGGESTING MON MORNING. IN ORDER TO MINIMIZE ANY TIMING
ERRORS...OPTED TO LEAN MORE TOWARD THE 12Z GFS...SO POPS WILL BE
HIGHEST OVERNIGHT SUN NIGHT.
THE POSSIBLY BETTER NEWS IS THAT WHILE THERE LOOKS TO BE A GOOD SHOT
OF MDT TO HVY RAIN/STORMS WITH THIS SYSTEM...IT LOOKS TO BE FAIRLY
PROGRESSIVE AND THEREFORE SHOULD NOT BE A LONG LASTING HEAVY RAIN
EVENT. NONETHELESS...AS SATURATED AS THE SOIL WILL BE OVER MANY
LOCATIONS...EVEN A QUICK INCH OR TWO COULD CAUSE MORE HYDRO
ISSUES...SO WILL NEED TO MONITOR THAT ASPECT ALSO.
REMAINDER OF THE EXTENDED LOOKS MAINLY PRECIP FREE AS HIGH PRESSURE
FINALLY BUILDS IN FROM THE PLAINS. BACK TO MORE NORMAL LATE FEB
TEMPS TOO..BUT NOTHING ARCTIC/CANADIAN LIKE.
&&
.AVIATION...
LOW WILL TRACK NE ACROSS WRN KY THIS EVENING WITH WINDS BACKING FROM
NE TO N AND PERHAPS NW FOR A TIME IN ITS WAKE. CIGS GENERALLY
BETWEEN 500 AND 1KFT WILL BEGIN TO BREAK WITH THE EMBEDDED TSRA BUT
WILL NOT GO PREDOMINATELY MVFR UNTIL AFTER THE BACK EDGE OF THE RAIN
WHICH SHOULD END RATHER ABRUPTLY FROM WEST TO EAST BETWEEN 02-07Z.
UNTIL THEN VSBYS WILL REMAIN IFR TO OCNL LIFR IN THUNDERSTORMS. MAIN
TSTM THREAT WILL BE ACROSS WESTERN KY. CIGS WILL REMAIN MVFR FOR
MUCH OF FRIDAY ONLY GRADUALLY RISING ABOVE 2KFT BY MIDDAY.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH FROM 6 AM CST THIS MORNING THROUGH THIS
EVENING FOR BALLARD-CALDWELL-CALLOWAY-CARLISLE-CHRISTIAN-
CRITTENDEN-DAVIESS-FULTON-GRAVES-HENDERSON-HICKMAN-HOPKINS-
LIVINGSTON-LYON-MARSHALL-MCCRACKEN-MCLEAN-MUHLENBERG-TODD-
TRIGG-UNION KY-WEBSTER.
MO...FLASH FLOOD WATCH FROM 6 AM CST THIS MORNING THROUGH THIS
EVENING FOR BOLLINGER-BUTLER-CAPE GIRARDEAU-CARTER-
MISSISSIPPI-NEW MADRID-RIPLEY-SCOTT-STODDARD-WAYNE MO.
IL...FLASH FLOOD WATCH FROM 6 AM CST THIS MORNING THROUGH THIS
EVENING FOR ALEXANDER-HARDIN-JOHNSON-MASSAC-POPE-PULASKI-
UNION IL.
IN...NONE.
&&Hazardous weather outlook, Feb 24, 3:29 AM CST, 14 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 329 AM CST THU FEB 24 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-251100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 329 AM CST THU FEB 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT RAIN AND THUNDERSTORMS ARE FORECAST TODAY INTO TONIGHT. THE PRIMARY THREAT WILL BE HEAVY RAINFALL. 2 TO 4 INCH RAINFALL AMOUNTS WILL BE COMMON...AND LOCALLY HIGHER AMOUNTS COULD OCCUR. A FLASH FLOOD WATCH IS IN EFFECT THROUGH THE EVENING...MAINLY SOUTH OF A LINE FROM PERRYVILLE MISSOURI...TO SHAWNEETOWN ILLINOIS...TO ROCKPORT INDIANA. THE WATCH INCLUDES ALL OF WESTERN KENTUCKY AS WELL AS FAR SOUTHERN ILLINOIS AND MUCH OF SOUTHEAST MISSOURI. REFER TO THE WATCH FOR MORE DETAILS. FLOOD WARNINGS AND ADVISORIES ARE IN EFFECT AS WELL...REFER TO THESE PRODUCTS FOR MORE COMPLETE DETAILS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE FLOOD WATCH AREA...AND A MODERATE RISK OF SEVERE THUNDERSTORMS DOES TOUCH INTO EXTREME SOUTHWEST KENTUCKY AND THE BOOTHEEL OF SOUTHEAST MISSOURI. DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES COULD OCCUR WITH THE BEST TIME PERIOD FOR THEIR THREAT BEING LATE THIS AFTERNOON AND EARLY THIS EVENING...WHEN THE STORM SYSTEM MAKES ITS PASSAGE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS ANOTHER CHANCE OF IMPACT WEATHER SUNDAY NIGHT INTO MONDAY. A VIGOROUS UPPER LEVEL SYSTEM COULD RESULT IN STRONG OR SEVERE STORMS AND ANOTHER BOUT OF HEAVY RAIN AS WELL DURING THIS TIME FRAME. THE SOIL OVER MUCH OF THE REGION WILL LIKELY BE QUITE SATURATED BY THE TIME THIS SECOND SYSTEM MOVES IN...SO ANY HEAVY RAINFALL COULD EXACERBATE ANY ONGOING OR LINGERING FLOODING ISSUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION TODAY IS ANTICIPATED.
In the hours before
Local storm report, Feb 24, 4:56 PM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
456 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM HEAVY RAIN METROPOLIS 37.15N 88.71W
02/24/2011 E0.00 INCH MASSAC IL TRAINED SPOTTER
VIADUCTS FLOODED ALONG 5TH, 7TH, AND 8TH STREETS WITH 7TH
STREET IMPASSABLE.
&&
SMITTYLocal storm report, Feb 24, 5:52 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
552 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM TORNADO PORTAGEVILLE 36.43N 89.70W
02/24/2011 NEW MADRID MO TRAINED SPOTTER
TORNADO REPORTED NEAR PORTAGEVILLE. VEHICLES BLOWN OFF
INTERSTATE 55 FROM PORTAGEVILLE NORTH TO MARSTON.
&&
SMITTYLocal storm report, Feb 24, 5:55 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
555 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM HEAVY RAIN DEXTER 36.79N 89.96W
02/24/2011 E0.00 INCH STODDARD MO TRAINED SPOTTER
PORTIONS OF BUSINESS HIGHWAY 60 AND STODDARD STREET ARE
UNDER WATER.
&&
SMITTYThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Little Rock, AR (KLZK), 00:00Z
0.3 hours before the tornado, 205 km from the path. February 25, 2011.
- Mixed-layer CAPE
- 165 J/kg
- Mixed-layer CIN
- -30 J/kg
- Surface CAPE
- 219 J/kg
- Mixed-layer LCL
- 579 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -230 m²/s²
- 0-3 km storm-relative helicity
- -371 m²/s²
- Significant tornado parameter
- -0.2
- Supercell composite
- -0.9
- 0-3 km lapse rate
- 7.1 K/km
Little Rock, AR (KLZK), 12:00Z
11.7 hours after it, 205 km from the path. February 25, 2011.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -93245 J/kg
- Surface CAPE
- 8 J/kg
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 2.7 K/km
The surface observations
Everett-Stewart (UCY), 26 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 22:15 UTC | 60.8 | 55.4 | 130° 8 kt | 1002.4 | ||
| 22:35 UTC | 60.8 | 55.4 | 130° 7 kt | 1002 | ||
| 22:55 UTC | 62.6 | 55.4 | 140° 6 kt | 1001.4 | ||
| 23:15 UTC | 62.6 | 57.2 | 140° 8 kt | 1000.7 | ||
| 23:55 UTC | 62.6 | 57.2 | 140° 7 kt | 1000 | ||
| 00:35 UTC | 64.4 | 59 | 170° 4 kt | 999.7 | ||
| 00:55 UTC | 60.8 | 51.8 | 310° 16 kt | 21 | 1000.3 | VCTS |
| 01:15 UTC | 57.2 | 50 | 300° 19 kt | 26 | 1002.4 | TS |
| 01:55 UTC | 55.4 | 50 | 270° 3 kt | 1001 |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Paducah radar (KPAH), 67 km away, was scanning. The volume nearest the touchdown began at 00:14 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 00:15 UTC | TORNADO | Hickman | Fulton, KY | EF0 TORNADO TOUCHED DOWN NEAR INTERSECTION OF 1099 AND 125...AND TRAVELED EAST 1 MILE TO THE HIGH SCHOOL. PATH WIDTH 50 YARDS. PEAK WIND 80 MPH. SOME WINDOWS BLOWN OUT A HOUSE. SOME SHINGLES OFF OF 4 OTHER HOMES. METAL D |
| 00:18 UTC | DOWNBURST | 3 Ese Hickman | Fulton, KY | PEAK WIND 85 MPH. DAMAGE AREA WAS 150 YARDS WIDE AND 75 YARDS LONG. 1 GRAIN BIN DESTROYED. A GRAIN BIN... MACHINERY SHED...CARPORT...VEHICLE AND HOUSE WERE DAMAGED. BARK STRIPPED OFF THE TRUNK OF ONE TREE. OTHER MINOR TR |
| 00:35 UTC | TORNADO | 2 Nw Fulton | Fulton, KY | LATE REPORT...EF1 TORNADO WITH PEAK WIND 95 MPH. PATH AVERAGE PATH WIDTH 100 YARDS. PATH LENGTH 7.8 MILES WITH NO INJURIES OR FATALITIES. INITIAL TOUCHDOWN 2NW OF FULTON AT AMTRAK STATION. TORNADO CROSSED IN HICKMAN COUN |
| 00:49 UTC | HAIL 1 | Wingo | Graves, KY | |
| 00:51 UTC | HAIL 1 | 1 S Wingo | Graves, KY | QUARTER SIZE HAIL REPORTED 1 MILE SOUTH OF TOWN. VISIBILITY NEAR ZERO WITH VERY STRONG WINDS. |
| 02:30 UTC | FLASH FLOOD | 10 Wsw Mayfield | Graves, KY | 4 CHILDREN LOCATED AND CONFIRMED DEAD. AMISH BUGGY WASHED AWAY AT LOW WATER CROSSING ON ROSCOE ROAD NEAR DUBLIN. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2011 tornado in KentuckyEvery tornado in Kentucky since 1950Warnings in force in Kentucky nowThe forecast where you are
The other tornadoes of February 24, 2011
12 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| February 24 | 3:53 PM CST | EF1 | Perry, AR | 11.1 | 80 | $165,000 | ||
| February 24 | 4:56 PM CST | EF1 | Lonoke, AR | 2.3 | 100 | $75,000 | ||
| February 24 | 5:03 PM CST | EF1 | Lonoke, AR | 1.6 | 235 | $400,000 | ||
| February 24 | 6:32 PM CST | EF1 | Hickman, KY | 7.2 | 100 | $80,000 | ||
| February 24 | 7:25 PM CST | EF1 | West Carroll Parish, LA | 6.5 | 75 | $750,000 | ||
| February 24 | 7:50 PM CST | EF2 | Christian, KY | 5.7 | 300 | $600,000 | ||
| February 24 | 7:50 PM CST | EF2 | Sharkey, MS | 7.3 | 400 | $1.0 million | ||
| February 24 | 8:30 PM CST | EF2 | Decatur, TN | 12.2 | 400 | $1.5 million | ||
| February 24 | 10:02 PM CST | EF2 | Davidson, TN | 7.5 | 100 | $550,000 | ||
| February 24 | 10:14 PM CST | EF2 | Wilson, TN | 8.0 | 150 | 2 | $500,000 | |
| February 24 | 10:18 PM CST | EF0 | Marion, AL | 0.6 | 100 | $75,000 | ||
| February 24 | 11:10 PM CST | EF0 | Cullman, AL | 0.2 | 20 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.